Vol. 3, No. 2, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Lower bounds for resonances of infinite-area Riemann surfaces

Dmitry Jakobson and Frédéric Naud

Vol. 3 (2010), No. 2, 207–225
Abstract

For infinite-area, geometrically finite surfaces X = Γ2, we prove new omega lower bounds on the local density of resonances D(z) when z lies in a logarithmic neighborhood of the real axis. These lower bounds involve the dimension δ of the limit set of Γ. The first bound is valid when δ > 1 2 and shows logarithmic growth of the number D(z) of resonances at high energy, that is, when |Re(z)| +. The second bound holds for δ > 3 4 and if Γ is an infinite-index subgroup of certain arithmetic groups. In this case we obtain a polynomial lower bound. Both results are in favor of a conjecture of Guillopé and Zworski on the existence of a fractal Weyl law for resonances.

Keywords
Laplacian, resonances, arithmetic fuchsian groups
Mathematical Subject Classification 2000
Primary: 11F72, 58J50
Milestones
Received: 24 September 2009
Accepted: 10 February 2010
Published: 8 June 2010
Authors
Dmitry Jakobson
Department of Mathematics and Statistics
McGill Uuniversity
Montreal, QC H3A 2K6
Canada
Frédéric Naud
Laboratoire d’Analyse Non-linéaire et Géométrie (EA 2151)
Université d’Avignon et des pays de Vaucluse
84018 Avignon
France